Alert archive / Missouri / Flash Flood Warnings in 2006
Flash Flood Warning 25, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jun 18, 2006, 6:32 PM CDT for Dunklin County, Missouri. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2006, 6:32 PM CDT (23:32 UTC)
- Expired
- Jun 18, 2006, 8:30 PM CDT
- In force
- 118 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Dunklin County, MO
The radar
The Memphis radar (KNQA), 104 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.5 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1315 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 533 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMEG 182333 FFWMEG MOC069-190130- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 632 PM CDT SUN JUN 18 2006 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * FLASH FLOOD WARNING FOR... DUNKLIN COUNTY IN SOUTHEAST MISSOURI * UNTIL 830 PM CDT * AT 630 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FALLING OVER THE WARNED AREA. OVER THE PAST HOUR DOPPLER RADAR HAS ESTIMATED THAT BETWEEN 2 AND 3 INCHES OF RAIN HAS FALLEN. ADDITIONALLY...KENNETT FIRE DEPARTMENT REPORTS THAT ALMOST HALF THE STREETS IN KENNETT ARE IMPASSABLE. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO KENNETT. .DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. TURN AROUND, DONT DROWN .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3637 8996 3613 8995 3615 9019 3632 9007 $$
2 follow-up statements
000 WGUS74 KMEG 190037 FFSMEG FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 736 PM CDT SUN JUN 18 2006 MOC069-190130- DUNKLIN MO- 736 PM CDT SUN JUN 18 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR DUNKLIN COUNTY... AT 734 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT VERY HEAVY RAIN HAS FALLEN OVER THE WARNED AREA. OVER THE PAST 3 HOURS DOPPLER RADAR INDICATES THAT 3 TO 4 INCHES OF RAINFALL HAS FALLEN. LOCAL GOVERNMENT OFFICIALS REPORT THAT MANY COUNTY ROADS ARE IMPASSABLE ESPECIALLY COUNTY ROADS 403 AND 405 WHICH ARE WASHED OUT. .BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED... ACT QUICKLY. TURN AROUND, DONT DROWN. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3637 8996 3613 8995 3615 9019 3632 9007 $$
000 WGUS74 KMEG 190115 FFSMEG FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 813 PM CDT SUN JUN 18 2006 MOC069-190123- DUNKLIN MO- 813 PM CDT SUN JUN 18 2006 ...THE FLASH FLOOD WARNING FOR DUNKLIN COUNTY IS CANCELLED... THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS THE WARNED AREA. THUS...THE FLASH FLOOD WARNING HAS BEEN CANCELLED. LAT...LON 3637 8996 3613 8995 3615 9019 3632 9007 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 18, 2:23 PM CDT, 4 hours 9 minutes earlier.
Area forecast discussion, Jun 18, 2:23 PM CDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 223 PM CDT SUN JUN 18 2006 .DISCUSSION... SHORTWAVE THAT IS HELPING TO PRODUCE SHOWERS AND THUNDERSTORMS ACROSS THE MIDSOUTH THIS AFTERNOON WILL BEGIN TO PUSH EAST BY TONIGHT. EXPECT LINGERING ACTIVITY MAINLY ACROSS EASTERN SECTIONS OF THE CWA. WILL CONTINUE WITH LIKELY POPS ACROSS EXTREME EASTERN SECTIONS OF THE CWA. MOSTLY CLOUDY CONDITIONS WILL REMAIN KEEPING LOWS IN THE LOWER TO MID 70S. BY MONDAY...SHORTWAVE SHOULD BE EAST OF THE CWA. HOWEVER A FEW LINGERING SHOWERS AND THUNDERSTORMS COULD AFFECT EXTREME SOUTHEASTERN PORTIONS OF THE MIDSOUTH. WARMER CONDITIONS WILL RETURN AS TEMPERATURES WILL BOUNCE BACK INTO THE UPPER 80S TO LOWER 90S FOR HIGHS. EXPECT PARTLY CLOUDY CONDITIONS FOR MONDAY. FOR MONDAY NIGHT...MODELS DIFFER ON SOLUTION. NAM WANTS TO BRING ANOTHER SHORTWAVE INTO THE CWA BEFORE THE UPPER RIDGE TAKES HOLD WHILE THE GFS BRINGS THE RIDGE OVER THE CWA KEEPING THE AREA DRY. WILL CONTINUE WITH A DRY FORECAST NOW. TUESDAY THROUGH FRIDAY TIME FRAME...HOT AND HUMID CONDITIONS WILL RETURN TO THE CWA AS THE UPPER RIDGE BUILDS BACK INTO THE REGION. HEAT INDICES COULD APPROACH 105 DEGREES IN WESTERN SECTIONS OF THE MIDSOUTH DURING THE AFTERNOONS. WITH HOT AND HUMID CONDITIONS IN PLACE...AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE POSSIBLE DURING THIS TIME...HOWEVER EXPECT NORTHEASTERN AREAS OF THE CWA TO SEE BEST CHANCE FOR SEEING AN ISOLATED SHRA/TSRA. EXPECT HIGHS IN THE MID TO EVEN UPPER 90S AND LOWS IN THE 70S DURING THIS TIME PERIOD. MODELS ARE A LITTLE SLOWER WITH THE PROGRESSION OF A COLD FRONT ON FRIDAY NIGHT. EXPECT THE FRONT TO STILL BE LOCATED ACROSS CENTRAL MISSOURI FRIDAY NIGHT. CAN/T RULE OUT EXTREME NORTHERN SECTIONS OF THE CWA SEEING A SHOWER OR THUNDERSTORM SO WILL CONTINUE WITH SMALL POPS. BY SATURDAY...FRONT WILL BEGIN TO MOVE INTO THE CWA AND WILL BE THE FOCUS OF SHOWER AND THUNDERSTORM ACTIVITY THROUGH THE END OF THE WEEKEND. TEMPERATURES WILL BE A TAD COOLER WITH HIGHS IN THE UPPER 80S TO LOWER 90S WITH LOWS IN THE 60S AND 70S. && .PRELIMINARY POINT TEMPS/POPS... MEM 73 91 75 96 / 30 10 10 10 MKL 70 89 70 93 / 40 10 10 20 JBR 68 92 71 97 / 10 10 10 10 TUP 71 89 72 94 / 60 30 10 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && KRM
Hazardous weather outlook, Jun 18, 3:00 PM CDT, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 300 PM CDT SUN JUN 18 2006 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-191000- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 300 PM CDT SUN JUN 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE MID-SOUTH THIS EVENING. AN UPPER LEVEL AREA OF LOW PRESSURE WILL MOVE ACROSS THE AREA FROM THE WEST. VERY MOIST AIR IS ALREADY IN PLACE AND THE ATMOSPHERE CONTINUES TO BECOME INCREASINGLY UNSTABLE WITH DAYTIME HEATING. THE AREA OF LOW PRESSURE WILL HELP TO TRIGGER SCATTERED TO NUMEROUS THUNDERSTORMS ACROSS THE MID-SOUTH...SOME OF WHICH MAY BECOME SEVERE. THE GREATEST THREATS ARE DAMAGING WINDS AND LARGE HAIL. HEAVY RAIN IS ALSO POSSIBLE FROM THE THUNDERSTORMS WHICH MAY RESULT IN LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HOT AND HUMID WEATHER WILL RETURN TO THE MIDSOUTH ON TUESDAY. HIGH TEMPERATURES ARE EXPECTED TO REACH THE MID TO UPPER 90S TUESDAY AFTERNOON. THE HOT TEMPERATURES COMBINED WITH DEWPOINTS IN THE LOWER 70S WILL BRING HEAT INDICES NEAR 105 DEGREES IN WESTERN SECTIONS OF THE MIDSOUTH TUESDAY AFTERNOON. THE HIGH HEAT INDICES MAY CONTINUE INTO WEDNESDAY AND THURSDAY AFTERNOONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BECOME NECESSARY THIS EVENING.
In the hours before
Local storm report, Jun 18, 4:26 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
426 PM CDT SUN JUN 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM TORNADO 1 S LAKELAND 35.23N 89.73W
06/17/2006 SHELBY TN NWS STORM SURVEY
AN F1 TORNADO HAS BEEN CONFIRMED IN THE FRANKLIN FARMS
SUBDIVISION LOCATED ALONG HOUSTON LEVEE ROAD JUST SOUTH
OF HIGHWAY 64. THE TORNADO TOUCHED DOWN NEAR WOOD SAGE
COVE THEN TRACKED NORTHEAST ACROSS TALL HICKORY DRIVE
BEFORE LIFTING. ABOUT 20 HOMES WERE DAMAGED. THE TORNADO
WAS 50 YARDS WIDE AND 500 YARDS IN LENGTH. THERE WERE NO
INJURIES.
&&
VALLELocal storm report, Jun 18, 5:02 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
502 PM CDT SUN JUN 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM FLASH FLOOD 4 S LAKELAND 35.18N 89.73W
06/18/2006 SHELBY TN NWS EMPLOYEE
ONE LANE OF LENOW ROAD IS FLOODED.
0400 PM FLASH FLOOD MOSCOW 35.06N 89.40W
06/18/2006 FAYETTE TN EMERGENCY MNGR
SEVERAL ROADS FLOODED IN THE MOSCOW AND ROSSVILLE AREAS.
0430 PM TSTM WND DMG MOSCOW 35.06N 89.40W
06/18/2006 FAYETTE TN EMERGENCY MNGR
TREES DOWN ALONG HIGHWAY 57 BETWEEN ROSSVILLE AND MOSCOW.
0430 PM FLASH FLOOD 3 S BROWNSVILLE 35.55N 89.25W
06/18/2006 HAYWOOD TN AMATEUR RADIO
*** 2 INJ *** REPORT OF AN ACCIDENT ALONG INTERSTATE 40
NEAR MILE MARKER 55. HEAVY RAIN AND POOR DRAINAGE MAY
HAVE BEEN A FACTOR.
0430 PM FLASH FLOOD 5 N JACKSON 35.71N 88.83W
06/18/2006 MADISON TN EMERGENCY MNGR
SEVERAL ROADS CLOSED OVER NORTHERN PORTION OF COUNTY. 3
FOOT OF WATER OVER WINDY CITY AND HUMBOLDT ROADS
0430 PM FLASH FLOOD HUMBOLDT 35.82N 88.91W
06/18/2006 GIBSON TN LAW ENFORCEMENT
A FEW STREETS HAVE MINOR FLOODING OCCURRING.
&&
VALLELocal storm report, Jun 18, 5:46 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
546 PM CDT SUN JUN 18 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0343 PM FLASH FLOOD TREZEVANT 36.01N 88.62W
06/18/2006 CARROLL TN LAW ENFORCEMENT
STREET FLOODING DUE TO CONTINUOUS HEAVY DOWNPOURS FROM
TRAINING THUNDERSTORMS
0345 PM FLASH FLOOD 4 S LAKELAND 35.18N 89.73W
06/18/2006 SHELBY TN NWS EMPLOYEE
ONE LANE OF LENOW ROAD IS FLOODED.
0400 PM FLASH FLOOD MOSCOW 35.06N 89.40W
06/18/2006 FAYETTE TN EMERGENCY MNGR
SEVERAL ROADS FLOODED IN THE MOSCOW AND ROSSVILLE AREAS.
0430 PM TSTM WND DMG MOSCOW 35.06N 89.40W
06/18/2006 FAYETTE TN EMERGENCY MNGR
TREES DOWN ALONG HIGHWAY 57 BETWEEN ROSSVILLE AND MOSCOW.
0430 PM FLASH FLOOD 5 N JACKSON 35.71N 88.83W
06/18/2006 MADISON TN EMERGENCY MNGR
SEVERAL ROADS CLOSED OVER NORTHERN PORTION OF COUNTY. 3
FOOT OF WATER OVER WINDY CITY AND HUMBOLDT ROADS
0430 PM FLASH FLOOD HUMBOLDT 35.82N 88.91W
06/18/2006 GIBSON TN LAW ENFORCEMENT
A FEW STREETS HAVE MINOR FLOODING OCCURRING.
0430 PM FLASH FLOOD 3 S BROWNSVILLE 35.55N 89.25W
06/18/2006 HAYWOOD TN AMATEUR RADIO
*** 2 INJ *** REPORT OF AN ACCIDENT ALONG INTERSTATE 40
NEAR MILE MARKER 55. HEAVY RAIN AND POOR DRAINAGE MAY
HAVE BEEN A FACTOR.
&&
DSVSpecial weather statement, Jun 18, 6:01 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 601 PM CDT SUN JUN 18 2006 TNZ091-092-182330- HARDIN TN-MCNAIRY TN- 601 PM CDT SUN JUN 18 2006 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...HARDIN AND MCNAIRY COUNTIES. A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 4 MILES SOUTHWEST OF ADAMSVILLE AT 601 PM CDT...MOVING EAST AT 30 MPH. PEOPLE IN HARDIN AND MCNAIRY COUNTIES...INCLUDING THE CITY OF SAVANNAH...SHOULD MONITOR THIS STORM CLOSELY.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 4:48 PM CDT | Severe Thunderstorm Warning | MEG | Dunklin, Pemiscot | 27 min |
Nearby
Flash Flood Warnings in Missouri, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.